MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: there was no reason reported for the explant, so the date of event used is the explant date of (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 16.5 diopter intraocular lens (iol) was implanted in the left eye (os) and was later explanted.There was no incision enlargement, vitrectomy, or sutures used.The lens was replaced with a non-amo lens.Reportedly, there was no patient injury or complications and the patient is doing fine post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 01/05/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the labeling was not reviewed because limited information was received.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7084911
Report Number9614546-2017-01195
Device Sequence Number900316
Product Code POE
UDI-Device Identifier05050474579026
UDI-Public(01)05050474579026(17)211025
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/25/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR